Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 73, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 18, 2020, 8:12 AM PDT. It took effect at Sep 19, 2020, 5:00 PM PDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2020, 8:12 AM PDT (15:12 UTC)
- In effect from
- Sep 19, 2020, 5:00 PM PDT
- Expired
- Sep 21, 2020, 9:00 AM PDT
- In force
- 40 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
904 WHUS76 KEKA 181512 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 812 AM PDT Fri Sep 18 2020 PZZ475-182315- /O.NEW.KEKA.SC.Y.0073.200920T0100Z-200921T0000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 812 AM PDT Fri Sep 18 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 5 PM PDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 6 PM Saturday to 5 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
13 follow-up statements
895 WHUS76 KEKA 182102 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 202 PM PDT Fri Sep 18 2020 PZZ475-190515- /O.EXT.KEKA.SC.Y.0073.200920T0000Z-200921T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 202 PM PDT Fri Sep 18 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM SATURDAY TO 11 PM PDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 5 PM Saturday to 11 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
329 WHUS76 KEKA 190500 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1000 PM PDT Fri Sep 18 2020 PZZ475-191200- /O.CON.KEKA.SC.Y.0073.200920T0000Z-200921T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1000 PM PDT Fri Sep 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO 11 PM PDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 5 PM Saturday to 11 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
023 WHUS76 KEKA 190939 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 239 AM PDT Sat Sep 19 2020 PZZ470-191745- /O.EXB.KEKA.SC.Y.0073.200920T1000Z-200921T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 239 AM PDT Sat Sep 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 7 PM PDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and steep seas building to 6 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 7 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-191745- /O.EXT.KEKA.SC.Y.0073.200920T0000Z-200921T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 239 AM PDT Sat Sep 19 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and steep seas building to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 5 PM this afternoon to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
482 WHUS76 KEKA 191602 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 902 AM PDT Sat Sep 19 2020 PZZ475-200015- /O.CON.KEKA.SC.Y.0073.200920T0000Z-200921T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 902 AM PDT Sat Sep 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep seas building to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 5 PM this afternoon to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-200015- /O.CON.KEKA.SC.Y.0073.200920T1000Z-200921T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 902 AM PDT Sat Sep 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM PDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and steep seas building to 6 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 7 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
785 WHUS76 KEKA 192107 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 207 PM PDT Sat Sep 19 2020 PZZ475-200515- /O.CON.KEKA.SC.Y.0073.200920T0000Z-200921T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 207 PM PDT Sat Sep 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep seas building to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 5 PM this afternoon to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-200515- /O.CON.KEKA.SC.Y.0073.200920T1000Z-200921T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 207 PM PDT Sat Sep 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM PDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and steep seas building to 6 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 7 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
836 WHUS76 KEKA 200346 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 846 PM PDT Sat Sep 19 2020 PZZ475-201200- /O.CON.KEKA.SC.Y.0073.000000T0000Z-200921T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 846 PM PDT Sat Sep 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep seas building to around 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 5 PM this afternoon to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-201200- /O.CON.KEKA.SC.Y.0073.200920T1000Z-200921T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 846 PM PDT Sat Sep 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM PDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and steep seas building to 6 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 7 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
353 WHUS76 KEKA 200922 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 222 AM PDT Sun Sep 20 2020 PZZ475-201730- /O.CON.KEKA.SC.Y.0073.000000T0000Z-200921T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 222 AM PDT Sun Sep 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and steep seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. Strongest in the lee of Cape Mendocino. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-201730- /O.CON.KEKA.SC.Y.0073.200920T1000Z-200921T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 222 AM PDT Sun Sep 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and steep seas building to 6 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
260 WHUS76 KEKA 201510 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 810 AM PDT Sun Sep 20 2020 PZZ470-202315- /O.CON.KEKA.SC.Y.0073.000000T0000Z-200921T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 810 AM PDT Sun Sep 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and steep seas to 6 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-202315- /O.CON.KEKA.SC.Y.0073.000000T0000Z-200921T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 810 AM PDT Sun Sep 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and steep seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. Strongest in the lee of Cape Mendocino. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
007 WHUS76 KEKA 202110 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 210 PM PDT Sun Sep 20 2020 PZZ470-210200- /O.CON.KEKA.SC.Y.0073.000000T0000Z-200921T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 210 PM PDT Sun Sep 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WHAT...North winds 15 kt with gusts up to 25 kt and steep seas to 6 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-210515- /O.CON.KEKA.SC.Y.0073.000000T0000Z-200921T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 210 PM PDT Sun Sep 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and steep seas to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. Strongest in the lee of Cape Mendocino. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
887 WHUS76 KEKA 210146 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 646 PM PDT Sun Sep 20 2020 PZZ470-210300- /O.EXP.KEKA.SC.Y.0073.000000T0000Z-200921T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 646 PM PDT Sun Sep 20 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... $$ PZZ475-211000- /O.CON.KEKA.SC.Y.0073.000000T0000Z-200921T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 646 PM PDT Sun Sep 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and steep seas to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. Strongest in the lee of Cape Mendocino. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
007 WHUS76 KEKA 210339 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 839 PM PDT Sun Sep 20 2020 PZZ475-211145- /O.CON.KEKA.SC.Y.0073.000000T0000Z-200921T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 839 PM PDT Sun Sep 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and steep seas to around 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. Strongest in the lee of Cape Mendocino. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
429 WHUS76 KEKA 210934 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 234 AM PDT Mon Sep 21 2020 PZZ475-211600- /O.CON.KEKA.SC.Y.0073.000000T0000Z-200921T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 234 AM PDT Mon Sep 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and steep seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. Strongest in the lee of Cape Mendocino. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
180 WHUS76 KEKA 211602 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 902 AM PDT Mon Sep 21 2020 PZZ475-211715- /O.EXP.KEKA.SC.Y.0073.000000T0000Z-200921T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 902 AM PDT Mon Sep 21 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 3:23 AM PDT, 4 hours 49 minutes earlier.
Area forecast discussion, Sep 18, 3:23 AM PDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 323 AM PDT Fri Sep 18 2020 .SYNOPSIS...Light rain is likely today north of Cape Mendocino. Dry weather and seasonably warm temperatures will return this weekend and last through much of next week before the next chance of rain towards the end of the week. && .DISCUSSION...Radar imagery reveals numerous showers over the North Coast and adjacent coastal waters this morning as the upper trough which has been lingering offshore for much of the week finally moves across northwest California. This will bring periodic light rain to areas primarily north of Cape Mendocino today, with amounts generally ranging from a few hundredths to a tenth of an inch for northern Humboldt to perhaps as much as a quarter inch for interior Del Norte County. Rain will quickly taper off this evening as the trough lifts to the northeast. Zonal flow will then take hold during the weekend as afternoon highs climb back up to around seasonal normal values in the upper 80s to low 90s across the interior. Generally benign conditions look to last through much of next week as the pattern gradually amplifies and flow becomes more southwesterly ahead of the next trough set to approach the area towards the end of the week. This will bring the next chance for light rain in the Thursday/Friday time frame. /CB && .AVIATION...A weak frontal boundary is approaching the area this morning. Conditions are generally VFR so far this morning. As this boundary moves onshore around 14Z it is expected to bring MVFR conditions. There may be a short period of IFR conditions in rain and mist around midday. Late this afternoon and evening as the boundary moves inland VFR conditions are expected once again at the coast. There may be some lingering moisture that allows some fog to develop late tonight, although confidence is low on this. The HREF guidance shows fairly high probabilities of VFR conditions, but the NAM indicates the potential for fog overnight. Farther inland VFR conditions are expected to persist at KUKI. MKK && .MARINE...Southerly winds are in place across the waters this morning They are currently around 10 to 15 KT with a few gusts to 20 KT to the north of Cape Mendocino. These southerly winds are expected to persist through the day and develop some 2 to 4 foot steep seas. There are also a couple small swells moving through the waters. A westerly swell of around 3 feet at 8 seconds and a southerly swell around 2 feet at 11 seconds. Early Saturday morning winds will shift back to the north and start to increase to around 5 to 15 kt by midday. The winds will strengthen in the southern waters first. These winds will continue to increase Saturday night into Sunday as high pressure builds into the area. Models are in good agreement that these winds will peak sunday morning around 20 to 25 kt and then start to slowly diminish. Monday an approaching shortwave trough will weaken winds to around 5 to 10 kt in most areas. A series of shortwave is expected through the week and will likely bring some periods of southerly winds, however these are small confidence is low on the timing of individual waves. MKK && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Sep 18, 3:32 AM PDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 332 AM PDT Fri Sep 18 2020 CAZ101>115-191045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 332 AM PDT Fri Sep 18 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.